Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS La Crosse, WI

April 12, 2014Fillmore County, Houston County, Winona County, Minnesota; La Crosse County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 12, 2014, 9:24 AM CDT for Fillmore County, Houston County, Winona County, Minnesota; La Crosse County, Wisconsin. It was in force for 51 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2014, 9:24 AM CDT (14:24 UTC)
Expired
Apr 12, 2014, 10:15 AM CDT
In force
51 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fillmore County, MN, Houston County, MN, Winona County, MN, La Crosse County, WI

The radar

The La Crosse radar (KARX), 31 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 9:30 AM CDTTSTM WND GST 50Onalaska, WI45-50 MPH WIND GUSTS.
Apr 12, 9:31 AM CDTTSTM WND GST 524 Nnw La Crosse, WIMEASURED BY ASOS
Apr 12, 9:35 AM CDTHAIL 1Rushford, MNRELAYED THROUGH KTTC
Apr 12, 9:37 AM CDTTSTM WND GST 703 N Mound Prairie, MN1 TO 2 MILES WEST OF THE WXOW TV TOWERS.
Apr 12, 9:41 AM CDTTSTM WND GST 433 E La Crosse, WI
Apr 12, 9:48 AM CDTHAIL 0.5Houston, MNSLIGHTLY SMALLER THAN DIMES.
Apr 12, 9:49 AM CDTHAIL 1Nodine, MNNICKEL TO QUARTER SIZED HAIL.
Apr 12, 10:00 AM CDTHAIL 1La Crosse, WIFALLING AT CITY HALL.
Apr 12, 10:07 AM CDTHAIL 0.753 E La Crosse, WIFEW PENNY SIZED. MOSTLY 3/8 TO 1/2 INCH, NEARLY COVERED THE GROUND AT THE ARX WEATHER OFFICE.
Apr 12, 10:07 AM CDTHAIL 1La Crosse, WIAT WKBT STUDIO IN DOWNTOWN LA CROSSE.
Apr 12, 10:10 AM CDTHAIL 0.5La Crosse, WILOTS OF SMALL HAIL. ROADS BECAME SLIPPERY DUE TO HAIL ACCUMULATIONS. HAIL DOWNPOUR LASTED APPROX. 7 MINUTES.
Apr 12, 10:13 AM CDTHAIL 0.882 Sse La Crosse, WIHAIL UP TO NICKEL SIZE COVERED THE GROUND NEAR ERICKSON POOL ON SOUTH SIDE OF LA CROSSE.
Apr 12, 10:13 AM CDTHAIL 0.88Barre Mills, WI
Apr 12, 10:14 AM CDTTSTM WND GST 502 S La Crosse, WI45-50 MPH WIND GUSTS. PEA TO DIME SIZED HAIL AS WELL.
Apr 12, 10:23 AM CDTHAIL 0.25Hart, MNLOTS OF SMALL HAIL...MAKING DRIVING DIFFICULT ALONG INTERSTATE 90.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2231 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WUUS53 KARX 121424
SVRARX
MNC045-055-169-WIC063-121515-
/O.NEW.KARX.SV.W.0002.140412T1424Z-140412T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
924 AM CDT SAT APR 12 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  NORTHERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 1015 AM CDT

* AT 924 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RUSHFORD...
  OR 16 MILES NORTHEAST OF PRESTON...MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  HOUSTON AROUND 935 AM CDT.
  LA CRESCENT...HOKAH AND DAKOTA AROUND 950 AM CDT.
  LA CROSSE...ONALASKA AND FRENCH ISLAND AROUND 955 AM CDT.
  WEST SALEM AROUND 1000 AM CDT.
  BANGOR AROUND 1005 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEWBURG
CORNERS...PETERSON...DRESBACH...MOUND PRAIRIE...NODINE...PERKINS...
BRATSBERG...WITOKA...COUNTY 9 AND SATHER VALLEY ROAD AND I 90 EXIT
275.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4395 9202 4390 9091 4373 9091 4372 9201
TIME...MOT...LOC 1424Z 268DEG 50KT 4380 9180 

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
3 follow-up statements
120 
WWUS53 KARX 121437
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
937 AM CDT SAT APR 12 2014

MNC045-121447-
/O.CAN.KARX.SV.W.0002.000000T0000Z-140412T1515Z/
FILLMORE MN-

937 AM CDT SAT APR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FILLMORE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4390 9091 4373 9091 4373 9173 4393 9167
TIME...MOT...LOC 1437Z 268DEG 50KT 4381 9155 

$$

MNC055-169-WIC063-121515-
/O.CON.KARX.SV.W.0002.000000T0000Z-140412T1515Z/
HOUSTON MN-WINONA MN-LA CROSSE WI-
937 AM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHERN HOUSTON...SOUTHEASTERN WINONA AND SOUTHERN LA CROSSE
COUNTIES...

AT 937 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOUSTON...OR
12 MILES NORTH OF CALEDONIA...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH WINDS WERE REPORTED NEAR 
         LA CROSSE.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  DAKOTA AROUND 945 AM CDT.
  LA CRESCENT...FRENCH ISLAND AND HOKAH AROUND 950 AM CDT.
  LA CROSSE AND ONALASKA AROUND 955 AM CDT.
  WEST SALEM AROUND 1000 AM CDT.
  BANGOR AROUND 1005 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEWBURG
CORNERS...DRESBACH...MOUND PRAIRIE...NODINE...PERKINS...COUNTY 9 AND
SATHER VALLEY ROAD...I 90 EXIT 275...I 90 EXIT 15...HIGHWAYS 14 61
AND COUNTY M M AND VETERANS MEMORIAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4390 9091 4373 9091 4373 9173 4393 9167
TIME...MOT...LOC 1437Z 268DEG 50KT 4381 9155 

HAIL...1.00IN
WIND...60MPH

$$

HALBACH
782 
WWUS53 KARX 121444
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
944 AM CDT SAT APR 12 2014

MNC055-169-WIC063-121515-
/O.CON.KARX.SV.W.0002.000000T0000Z-140412T1515Z/
HOUSTON MN-WINONA MN-LA CROSSE WI-
944 AM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHERN HOUSTON...SOUTHEASTERN WINONA AND SOUTHERN LA CROSSE
COUNTIES...

AT 943 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOKAH...OR
NEAR LA CRESCENT...MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 940 AM REPORTED 70 MPH WINDS 
         NEAR MOUND PRAIRIE. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  FRENCH ISLAND AROUND 950 AM CDT.
  LA CROSSE AROUND 955 AM CDT.
  WEST SALEM AROUND 1000 AM CDT.
  BANGOR AROUND 1005 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEWBURG
CORNERS...DRESBACH...MOUND PRAIRIE...NODINE...PERKINS...COUNTY 9 AND
SATHER VALLEY ROAD...I 90 EXIT 275...I 90 EXIT 15...HIGHWAYS 14 61
AND COUNTY M M AND VETERANS MEMORIAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4390 9091 4373 9091 4373 9173 4393 9167
TIME...MOT...LOC 1443Z 268DEG 51KT 4380 9141 

HAIL...1.00IN
WIND...70MPH

$$

HALBACH
708 
WWUS53 KARX 121501
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1001 AM CDT SAT APR 12 2014

MNC055-169-WIC063-121515-
/O.CON.KARX.SV.W.0002.000000T0000Z-140412T1515Z/
HOUSTON MN-WINONA MN-LA CROSSE WI-
1001 AM CDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT
FOR NORTHERN HOUSTON...SOUTHEASTERN WINONA AND SOUTHERN LA CROSSE
COUNTIES...

AT 1000 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA CROSSE...
MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 1000 AM...QUARTER SIZED HAIL 
WAS REPORTED IN LA CROSSE. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BANGOR AROUND 1010 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NEWBURG
CORNERS...DRESBACH...MOUND PRAIRIE...NODINE...PERKINS...COUNTY 9 AND
SATHER VALLEY ROAD...AND COUNTY M M AND VETERANS MEMORIAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4390 9091 4373 9091 4373 9173 4393 9167
TIME...MOT...LOC 1500Z 265DEG 47KT 4383 9114 

HAIL...1.00IN
WIND...60MPH

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:36 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Apr 12, 6:36 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
636 AM CDT SAT APR 12 2014

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 316 AM CDT SAT APR 12 2014

THE MAIN FORECAST CONCERN IS WITH THE PRECIPITATION CHANCES
THROUGH THE PERIOD.

WATER VAPOR SATELLITE THIS MORNING SHOWS A SHORT WAVE TROUGH
MOVING ACROSS THE DAKOTAS. REGIONAL RADARS SHOW AN AREA OF SHOWERS
OUT AHEAD OF THE WAVE ACROSS NORTHERN MINNESOTA WITH A SMALLER
AREA OVER SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. THE 12.05Z
HRRR SEEMS TO HAVE A GOOD IDEA ABOUT THE ONGOING
ACTIVITY...ALTHOUGH IT MAY BE A LITTLE UNDERDONE WITH THE ACTION
AROUND OVER NORTHWEST IOWA. THE GENERAL TREND OF THE HRRR AND THE
12.00Z HI-RES ARW IS TO MOVE THE ACTIVITY ALMOST STRAIGHT EAST AS
THE SHORT WAVE TROUGH MOVES ACROSS MINNESOTA AND NORTHERN
WISCONSIN. HAVE TRENDED THE RAIN CHANCES FOR THIS MORNING TOWARD
THESE MESO MODELS WITH THE HIGHEST CHANCES ACROSS THE NORTHERN
SECTIONS CLOSER TO THE SHORT WAVE TROUGH WITH AT LEAST AT 30 TO 40
PERCENT CHANCE ACROSS THE SOUTH.

ONCE THIS ACTIVITY MOVES BY...THERE SHOULD BE A LULL IN THE
ACTIVITY AS THE REGION GETS IN BETWEEN SHORT WAVE TROUGHS FOR A
WHILE EARLY THIS AFTERNOON. THE NEXT SHORT WAVE THROUGH WILL THEN
START TO APPROACH FROM THE SOUTHWEST FOR LATE THIS AFTERNOON AND
MOVE ACROSS THE REGION THIS EVENING. THIS WAVE WILL BRING THE NEXT
ROUND OF FORCING PRODUCING SOME WEAK PV ADVECTION IN THE 500-300
MB LAYER. THE LOW LEVEL JET WILL INCREASE AHEAD OF THIS WAVE WITH
THE NOSE OF THE 850 MB MOISTURE TRANSPORT EXPECTED TO BE OVER
EASTERN IOWA AND INTO THE WEAK FRONT THAT GETS PUSHED INTO THE
AREA BY THIS MORNING/S ACTIVITY. THE 12.00Z NAM SHOWS THE WARM AIR
ADVECTION AHEAD OF THE WAVE PRODUCING BETWEEN 2 AND 6 UBAR/S OF UP
GLIDE INTO AND OVER THIS FRONT. THE HI-RES ARW SHOWS A LINE OF
CONVECTION FIRING UP DURING THE LATE AFTERNOON AND EVENING ALONG
THE FRONT OVER THE SOUTHERN SECTIONS OF THE FORECAST AREA. STILL
SOME UNCERTAINTY ON HOW MUCH MOISTURE WILL RETURN TO THE AREA AND
THUS THE AMOUNT OF CAPE THAT WILL BE AVAILABLE. HOWEVER...EXPECT
THAT THERE WILL BE ENOUGH CAPE TO SUPPORT STORMS AND EVEN THE
POSSIBILITY OF SOME SEVERE AS THERE WILL BE AMPLE SHEAR IN PLACE
WITH THE NAM SUGGESTING BETWEEN 50 AND 60 KNOTS IN THE 0-6KM
LAYER. APPEARS LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN
THREAT WITH THE BEST LOW LEVEL HELICITY EXPECTED TO REMAIN WELL
SOUTH OF THE AREA.

ANOTHER LULL IN THE ACTIVITY IS THEN EXPECTED TO OCCUR DURING THE
OVERNIGHT HOURS UNTIL YET ANOTHER SHORT WAVE TROUGH COMES IN FROM
THE SOUTHWEST. THIS WAVE WILL COME ACROSS THE REGION SUNDAY AND
THE MODELS HAVE REMAINED CONSISTENT IN SHOWING THIS TO THE BE THE
STRONGEST OF ALL THE WAVES. IN ADDITION TO THE FORCING FROM THE
WAVE ITSELF...IT APPEARS THERE WILL BE SOME JET DYNAMICS WITH THE
POSSIBILITY OF BEING IN THE LEFT EXIT REGION OF THE JET COMING IN
WITH THE WAVE AND THE RIGHT ENTRANCE REGION OF THE NORTHERN STREAM
JET AXIS MOVING ALONG THE CANADIAN BORDER. WEAK TO MODERATE
FRONTOGENESIS SHOULD OCCUR IN THE 1000-500 MB LAYER ACROSS MAINLY
THE SOUTHERN PARTS OF THE AREA WITH THE SLOW MOVING FRONTAL
BOUNDARY STILL IN THE VICINITY. ANOTHER ROUND OF 2 TO 6 UBAR/S OF
ISENTROPIC UP GLIDE SHOULD OCCUR ON THE 295K SURFACE INTO AND OVER
THE FRONT. THIS PERIOD OF STRONG FORCING IS EXPECTED TO PRODUCE
WIDESPREAD RAINS FOR MOST OF THE REGION...ESPECIALLY SUNDAY
AFTERNOON AND WILL SHOW 75 TO 100 PERCENT RAIN CHANCES ROUGHLY
ALONG AND SOUTH OF INTERSTATE 90. THE HIGH PRECIPITATION CHANCES
WILL CONTINUE INTO SUNDAY EVENING ACROSS THE EASTERN PARTS OF THE
AREA...BUT WILL START TO DIMINISH FOR THE REST OF THE AREA AS THE
SHORT WAVE TROUGH AND FORCING STARTS TO MOVE PAST WITH THE
POSSIBILITY OF THE PRECIPITATION ENDING LATE SUNDAY NIGHT ACROSS
THE FAR WEST. THERE STILL LOOKS TO BE ENOUGH COLD AIR THAT COMES
IN AT THE END OF THE PRECIPITATION CHANCES FOR A CHANGE OVER TO
SOME LIGHT SNOW. ANY ACCUMULATIONS SHOULD BE LIMITED TO THE
SOUTHEAST PARTS OF THE AREA WITH AMOUNTS LESS THAN A HALF INCH.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 316 AM CDT SAT APR 12 2014

THE MODELS CONTINUE TO SHOW DIFFERING SOLUTIONS FOR THE MIDDLE AND
END OF THE UP COMING WEEK. ALL OF THE MODELS SHOW ENERGY MOVING
ON TO THE SOUTHWEST CANADIAN SHORE FROM THE PACIFIC TUESDAY. THE
12.00Z ECMWF THEN TAKES THIS WAVE EAST IN A NEARLY ZONAL FLOW. THE
12.00Z GFS AND THE GEM SHOW THIS WAVE MOVING SOUTHEAST AND FORMING
AN UPPER LEVEL LOW OVER THE CENTRAL ROCKIES BY WEDNESDAY NIGHT
WITH THE GFS CLOSING THIS LOW OFF WHILE THE GEM KEEPS IT AS AN
OPEN SYSTEM. ALL THE MODELS THEN SHOW THIS SYSTEM COMING ACROSS
THE CENTRAL PART OF THE COUNTY THURSDAY THROUGH FRIDAY...WHICH IS
GOOD TIMING CONSIDERING THE DIFFERENCES IN STRENGTH. FOR
NOW...WILL STAY WITH THE MODEL CONSENSUS GRIDS WHICH PRIMARILY
HAVE 20 TO 30 PERCENT PRECIPITATION CHANCES FOR WEDNESDAY THROUGH
FRIDAY. UNFORTUNATELY...TEMPERATURES LOOK TO REMAIN BELOW NORMAL
FOR NEXT WEEK WHICH WILL RESULT IN SNOW CHANCES AT NIGHT AND RAIN
CHANCES DURING THE DAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 636 AM CDT SAT APR 12 2014

FAIRLY COMPLEX FORECAST SETTING UP FOR THE KRST/KLSE TAF SITES.
CURRENTLY WATCHING A LARGE SHIELD OF SHRA/ISOLD T MOVING EAST
ACROSS MN/IA INTO WESTERN WI. THIS WAS TAKING PLACE AHEAD OF A LOW
PRESSURE SYSTEM OVER THE PLAINS AND A WARM FRONT HANGING AROUND
THE I-80 CORRIDOR. LOOK FOR THIS BATCH OF SHRA/ISOLD T TO PUSH
EAST INTO CENTRAL WI BY NOON. OTHERWISE...LOOKING FOR THE WARM
FRONT TO MOVE UP TO NEAR THE MN/IA BORDER WITH KLSE/KRST TAF SITES
REMAINING NORTH OF THE BOUNDARY TODAY. THIS WILL KEEP MAINLY VFR
CLOUD COVER IN PLACE AS SHRA ACTIVITY TAPERS OFF BY 15-17Z. MAY
HAVE TO WATCH FOR SOME MVFR AT KRST. SHRA/T EXPECTED TO REDEVELOP
SOUTH OF THE TAF SITES LATER THIS AFTERNOON...THEN LASTING INTO
TONIGHT. SOUTHEAST WINDS OF 10-15KT TO SWING OUT OF THE
NORTH/NORTHEAST BY THIS EVENING AS THE FRONTAL BOUNDARY SAGS BACK
TO THE SOUTH OVERNIGHT. COOLING IN THE BOUNDARY LAYER NORTH OF
THIS FRONTAL BOUNDARY WILL ALLOW SOME MVFR CATEGORY CLOUDS TO
FORM AT THE TAF SITES THROUGH THE OVERNIGHT HOURS. HAVE BKN025-030
GOING RIGHT NOW...BUT WILL KEEP AN EYE ON FOR POSSIBLY LOWER CIGS
THAN THIS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...04
LONG TERM...04
AVIATION...DAS
Hazardous weather outlook, Apr 12, 5:32 AM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
532 AM CDT SAT APR 12 2014

IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053-131100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA-
DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-
TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
532 AM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST TO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS MAY BE SEEN THROUGH THIS MORNING.
LIGHTNING WOULD BE THE MAIN THREAT FROM THESE STORMS.

THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP LATER THIS AFTERNOON
AND CONTINUE INTO TONIGHT...MAINLY ALONG AND SOUTH OF INTERSTATE
90. SMALL HAIL...GUSTY WINDS...LIGHTNING AND LOCALLY HEAVY
RAINFALL ARE THE MAIN THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER BOUT OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ON
SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN
BANK RIVER RISES WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS WEEKEND.
HOWEVER...ANY RAINFALL REPORTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ029-030-WIZ054-055-061-131100-
FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT-
532 AM CDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS MAY BE SEEN THROUGH THIS MORNING.
LIGHTNING WOULD BE THE MAIN THREAT FROM THESE STORMS.

THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP LATER THIS AFTERNOON
AND CONTINUE INTO TONIGHT. THERE IS A CHANCE THAT SOME OF THESE
STORMS COULD BECOME SEVERE LATE THIS AFTERNOON INTO THIS EVENING
WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN THE MAIN
HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
ON SUNDAY. LOCALLY HEAVY RAINFALL WITH PONDING OF WATER AND WITHIN
BANK RIVER RISES WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED THROUGH THE WEEKEND.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/04

In the hours before

Special weather statement, Apr 12, 7:09 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
709 AM CDT SAT APR 12 2014

MNZ094-121230-
MOWER-
709 AM CDT SAT APR 12 2014

...A STRONG THUNDERSTORM WILL AFFECT MOWER COUNTY...

AT 706 AM CDT...A STRONG THUNDERSTORM WAS NEAR ROSE CREEK...OR NEAR
AUSTIN...MOVING EAST AT 45 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS THAT MAY BE IMPACTED THROUGH 730 BY THIS STORM INCLUDE...
AUSTIN...GRAND MEADOW...ADAMS...BROWNSDALE...ROSE CREEK...RAMSEY...
LANSING...RACINE...MAYVILLE...DEXTER...AND MAPLEVIEW.

DAS

90 EXIT 178B...RIVERBEND CAMPGROUND...I 90 EXIT 183...I 90 EXIT
181...I 90 EXIT 180...I 90 EXIT 179 AND INTERSTATE 90 AND COUNTY 1.

LAT...LON 4353 9302 4377 9303 4383 9247 4357 9245
TIME...MOT...LOC 1206Z 253DEG 41KT 4366 9284

DAS
Local storm report, Apr 12, 7:35 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
735 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HAIL             AUSTIN                  43.67N 92.97W
04/12/2014  M0.25 INCH       MOWER              MN   LAW ENFORCEMENT

&&

DAS
Special weather statement, Apr 12, 8:27 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
827 AM CDT SAT APR 12 2014

MNZ079-086-087-121415-
OLMSTED-WABASHA-DODGE-
827 AM CDT SAT APR 12 2014

...A STRONG THUNDERSTORM WILL AFFECT OLMSTED...WABASHA AND DODGE
COUNTIES...

AT 827 AM CDT...A STRONG THUNDERSTORM WAS NEAR DODGE CENTER...MOVING
EAST AT 65 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROCHESTER...LAKE CITY...BYRON...DODGE CENTER...MANTORVILLE...PINE
ISLAND...KASSON...STEWARTVILLE...PLAINVIEW...EYOTA...HAYFIELD...
ORONOCO...ELGIN...MAZEPPA...WEST CONCORD...DOVER...CLAREMONT...
BLOOMING PRAIRIE...LAKE PEPIN AND MARION.

LAT...LON 4420 9305 4419 9255 4436 9255 4437 9244
      4446 9242 4446 9225 4442 9212 4387 9209
      4386 9305
TIME...MOT...LOC 1327Z 269DEG 55KT 4407 9285

HALBACH
Special weather statement, Apr 12, 8:42 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
842 AM CDT SAT APR 12 2014

MNZ095-121415-
FILLMORE-
842 AM CDT SAT APR 12 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FILLMORE
COUNTY...

AT 841 AM CDT...A STRONG THUNDERSTORM WAS OVER SPRING VALLEY...MOVING
NORTHEAST AT 65 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SPRING VALLEY...PRESTON...CHATFIELD...LANESBORO...WYKOFF...
FOUNTAIN...FILLMORE...WASHINGTON...PILOT MOUND...ARENDAHL...
CARIMONA...OSTRANDER...WHALAN...ETNA...FORESTVILLE STATE PARK...
ISINOURS...OLD BARN CAMPGROUND AND HAMILTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4384 9245 4384 9190 4371 9191 4357 9245
TIME...MOT...LOC 1341Z 246DEG 56KT 4371 9238

HALBACH
Special weather statement, Apr 12, 9:04 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
904 AM CDT SAT APR 12 2014

MNZ088-WIZ032-033-121430-
WINONA-BUFFALO-TREMPEALEAU-
904 AM CDT SAT APR 12 2014

...A STRONG THUNDERSTORM WILL AFFECT WINONA...SOUTHWESTERN
TREMPEALEAU...AND SOUTHEASTERN BUFFALO COUNTIES...

AT 902 AM CDT...A STRONG THUNDERSTORM WAS OVER ROLLINGSTONE...OR 8
MILES WEST OF WINONA...MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  WINONA AROUND 910 AM CDT.
  TREMPEALEAU AND GALESVILLE AROUND 925 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE MISSISSIPPI RIVER
NEAR BUFFALO CITY...DODGE...LOCK AND DAM 5 AND  6...
WITOKA...WHITMAN...I 90 EXIT 252...MINNESOTA CITY...PERROT STATE
PARK AND BETHANY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4419 9201 4420 9186 4423 9189 4425 9189
      4430 9193 4429 9130 4406 9131 4401 9135
      4398 9132 4398 9142 4393 9137 4389 9205
TIME...MOT...LOC 1402Z 268DEG 50KT 4406 9182

HALBACH
Local storm report, Apr 12, 9:23 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
923 AM CDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND GST     GALESVILLE              44.08N 91.36W
04/12/2014  M45 MPH          TREMPEALEAU        WI   NWS EMPLOYEE

            ALSO PEA SIZED HAIL

&&

RODS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:27 AM CDTSpecial Weather StatementARXDodge, Olmsted, Wabasha48 min
Apr 12, 8:42 AM CDTSpecial Weather StatementARXFillmore33 min
Apr 12, 9:04 AM CDTSpecial Weather StatementARXWinona26 min
Apr 12, 9:12 AM CDTSevere Thunderstorm WarningARXWinona48 min
Apr 12, 9:54 AM CDTSevere Thunderstorm WarningARXWinona51 min
Apr 12, 10:54 AM CDTRiver Flood WarningARXWabasha6 days
Apr 12, 11:10 AM CDTAreal Flood AdvisoryARXWinona3 hr
Apr 12, 9:41 AM CDTSevere Thunderstorm WarningARXJackson, Juneau, La Crosse, Monroe49 min
Apr 12, 10:28 AM CDTSevere Thunderstorm WarningARXMonroe32 min
Apr 12, 12:46 PM CDTSevere Thunderstorm WarningARXAdams44 min
Apr 12, 1:35 PM CDTSevere Thunderstorm WarningARXAdams, Juneau55 min
Apr 12, 3:38 PM CDTSevere Thunderstorm WarningARXVernon52 min
Apr 12, 4:05 PM CDTSpecial Weather StatementARXAdams, Crawford, Grant, Juneau, Richland, Vernon70 min
Apr 12, 4:10 PM CDTSevere Thunderstorm WarningARXAdams, Juneau50 min
Apr 12, 4:14 PM CDTSevere Thunderstorm WarningARXCrawford46 min
Apr 12, 4:37 PM CDTSevere Thunderstorm WarningARXRichland, Vernon23 min
Apr 12, 6:07 PM CDTSpecial Weather StatementARXCrawford, Grant, Richland83 min
Apr 12, 6:46 PM CDTSpecial Weather StatementARXVernon44 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2014Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.